How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask D.Antonio, MD;MS Your Own Question
D.Antonio, MD;MS
D.Antonio, MD;MS, Doctor
Category: Mental Health
Satisfied Customers: 2
Experience:  Doctorate of Medicine USC,Psychiatry Residency Morehouse,APA AstraZeneca Fellow,Master's Science-Bio
Type Your Mental Health Question Here...
D.Antonio, MD;MS is online now
A new question is answered every 9 seconds

What can I talk to my pschatrist tomorrow about doing to give

Customer Question

What can I talk to my pschatrist tomorrow about doing to give me more energy and make me more awake, as part of my therapy I got a work therapy assingment to keep me busy every day and I really love my assignment and the people I work for and I hate to miss that up since I am doing extremely well since starting it but for me to do that requires long days Monday-Friday I get up at 4:45a.m. to catch a 6:30a.m. shuttle to my work which takes an hour to get to, work between 8a.m.-2p.m. then I have to wait an hour and a half till 3:30p.m. for the shuttle back home so I don't get back I am a veteran and they have shuttle transport for veterans from Perry Point, in Cecil County to the Baltimore VA since I don't drive 95 that is the only way and when I get back from such a long day at 4:30p.m. I am fighting to stay awake to drive home and too tired and no energy to go to the gym which I can tell I need I am starting to gain weight again get short of breath what can I talk to my doctor about
Submitted: 7 years ago.
Category: Mental Health
Expert:  Dr. G replied 7 years ago.
Thanks for coming back to Just Answers.
Tell me, do you have any drug restrictions. Such as are being monitored for medications or urine tests?
Do you have any medical conditions?
Are you taking any medications?
Expert:  D.Antonio, MD;MS replied 7 years ago.

Thank you for coming to Just Answers! I do however have a few questions for you to fully answer your question. Fatigue and low energy can be from a variety of causes such as poor sleep, excessive work, or more severe things such as major depression, or medical problems such as hypothyroidism or vitamin deficiencies. Therefore treatment depends on the cause of your fatigue.


So: What are you currently being treated for?

Are you on any medications?

what is your current level of health?

Do you have difficulty sleeping/ do you snore?

Do you have any current or past medical problems?


Thanks and I look forward to giving you a more thorough answer.


Dr. DD

Have you had this problem in the past?

Customer: replied 7 years ago.
Schizoaffective disorder, high blood pressure, high cholestrol, low thyroid

Meds. morning: Enalapril, 2 0.125mg Syntrhoid, 300mg. Lithium, MultiVitamin/Mineral

Bedtime: 2 300mg. Lithium, Zocor, another Enalapril, 2 Geodon 60mg each, 25mg Hydroxyzine
Expert:  D.Antonio, MD;MS replied 7 years ago.
Ok Thanks for the reply. If you have not already had your appointment with your Doctor, I would suggest that you ask him to check your blood work if that has not been done recently. its possible that your synthroid dosage has become inadequate so a Thyroid Stimulating Hormone blood test could check to see if your thyroid level is appropriate. A complete blood count can rule out anemia, and a metabolic panel can rule out any electrolyte abnormalities. Also Geodon and Hydroxyzine have sedative properties that can possibly cause sedation that last into the daytime. Control of your symptoms of schizoaffective is a primary goal but the time at which you dose your medications can help with daytime sedation. Ask your doctor if he thinks that taking your pm meds ealier in the evening can help. Also a discussion of the quality and quanity of sleep should be brought up. If youre not sleeping soundly through the night it can lead to daytime sleepiness. If you are overweight, a discussion concerning sleep apnea should be brought up (sleep apnea is when you stop breathing at night due to an obstruction of the airway, this causes you to wake often at night and lead to day time fatigue. Also increases risk of heart failure). A discussion of your work schedule is important, excessive stress can cause fatigue, and possibly return of psychotic symptoms. Finally your diet can contribute to low energy levels. Unfortunately fast food and most foods from restaurants are not very nutritious. These are some of the topics i think can be discussed with your doctor. Although this is not all inclusive, it will cover some common causes of fatigue. Also do NOT change any of your medication regimen without your doctor knowing. Thank you for your question and I hope this response was helpful for you.

Related Mental Health Questions